Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 195, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2003, 1:08 PM CDT for Wilcox County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 12, 2003, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 133 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 121808 SVRMOB ALC131-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 145 PM CDT * AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ROCKWEST...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON BEND...MILLERS FERRY BY 115 PM CDT BOYKIN BY 120 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3198 8750 3188 8733 3219 8702 3233 8723
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:40 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 3:40 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO FIRST PARAGRAPH NATIONAL WEATHER SERVICE MOBILE AL 340 AM CDT THU JUN 12 2003 FOR THE CURRENT PACKAGE...SAME OLE HEADACHE...DIFFERENT DAY...WITH SHORTWAVE TIMING THE BIGGEST PROBLEM IN THE SHORT TERM. CURRENTLY...AN OTHERWISE ZONAL UPPER PATTERN IS DIMPLED WITH MORE WIGGLES THAN A HULA DANCERS CONVENTION...WITH SHORTWAVE ANALYZED OVER THE TENN RIVER VALLEY...AND SEVERAL MORE OVER THE CENTRAL SOUTHERN PLAINS. ALSO HAVE A MORE AMPLIFIED PATTERN OVER CA...WITH A SIGNIFICANT SYSTEM OVER THE CENTRAL CANADIAN PLAINS. AIRMASS STILL PRETTY MOIST OVER THE LOWER MISSISSIPPI RIVER VALLEY AND SURROUNDING AREAS...WITH PRECIP H20 LEVELS OF 1.6-1.9 REPORTED FROM SURROUNDING OFFICES EXCEPT FOR TLH...WHICH INDICATES YESTERDAYS MID-LEVEL DRY SLOT OVER THE LOWER MISSISSIPPI RIVER VALLEY HAS WORKED ITS WAY EAST OF THE FA. CURRENTLY...LATEST RADAR LOOP SHOWS OUTFLOW DRIVEN SHOWERS OVER CENTRAL/SOUTHERN AL/MS ARE BEGINNING TO BETTER ORGANIZE OVER CENTRAL AL...BUT HAS CONTINUED ITS SOUTHWARD SAG...WITH THE LINE STILL SAGGING SOUTH OVER MS. WILL NEED TO KEEP AN OUT OUT OVER NORTHERN MOST SECTIONS OF THE FA FOR POSSIBLE TRAINING CELLS. THROUGH THE SHORT TERM...ETA/GFS/NGM ADVERTISING SEVERAL SHORTWAVES PASSING OVER THE SOUTHERN ROCKIES...THEN DEEPENING AS THEY MOVE EASTWARD OVER THE SOUTHERN/CENTRAL PLAINS. THE MODELS HAVE NOT AGREED VERY MUCH IN THE SPEED/PATH OF THESE SHORTWAVES. AVN HAS BEEN A BIT FAST/DEEP...WITH ETA/NGM TOO SLOW WITH THESE SHORTWAVES OVER THE LAST COUPLE OF DAYS. AM GOING TO BLEND THE MODELS FOR THE FORECAST...AS FEEL THIS IS THE BEST COMPROMISE. LOOKING AT THE CHANCES OF ANY ADVERSE WEATHER...YESTERDAYS QPF AMOUNTS WERE PRETTY LOW...AND WITH LOW TO MODERATE INSTABILITY TODAY...COMBINED WITH WEAK UPGLIDE...DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER OR FLOODING. EXCEPTION MAY BE STALLING OUTFLOW BOUNDARY OVER NORTHERN REGIONS OF THE FA. DO NOT EXPECT MUCH IN THE WAY OF QPF PROBLEMS INTO FRIDAY. .EXTENDED...NO CHANGES OTHER THAN TO BLEND WITH SHORT TERM. .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF AND MAINTAIN LIGHT ONSHORE FLOW THROUGH MONDAY WITH LITTLE CHANGE IN SEAS. .FIRE...NO CONCERNS. LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH THE WEEKEND AND KEEP AFTERNOON RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS. .PRELIMINARY TEMPS / POPS... MOBILE 88 74 88 74 88 / 50 20 60 20 40 PENSACOLA 88 76 88 75 87 / 50 20 50 20 40 DESTIN 87 77 87 76 86 / 50 20 50 20 40 EVERGREEN 89 71 88 71 88 / 60 20 60 30 50 WAYNESBORO 88 71 87 71 89 / 60 20 60 20 50 CAMDEN 88 71 87 71 88 / 70 30 70 30 50 .MOB... AL...NONE. FL...NONE. MS...NONE. 16/11 MILLER/FAULKNER
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 7 hours 8 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM SOUTH OF AN OUTFLOW BOUNDARY STRETCHING ACROSS WEST CENTRAL ALABAMA TODAY... WITH A FEW OF THE STRONGEST STORMS PRODUCING WINDS GUSTING TO 60 MPH...VERY HEAVY RAINS...AND POSSIBLE SMALL HAIL. SOME PONDING OF WATER IS EXPECTED ON ROADWAYS AND LOW LYING AREAS. ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED...THOUGH...DUE TO LIMITED WIND SHEAR AND UPPER LEVEL DYNAMICS. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY) A MOIST AND MODERATELY UNSTABLE AIRMASS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY CONTAIN VERY HEAVY RAINS...WITH SOME PONDING OF WATER LIKELY. OTHERWISE...NO ORGANIZED SEVERE OR HAZARDOUS WEATHER IS ANTICIPATED FRIDAY THROUGH WEDNESDAY AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS IS NOT EXPECTED TO BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 12, 11:38 AM CDT, 1 hour 30 minutes before
ALZ056-121715- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1138 AM CDT THU JUN 12 2003 ...THUNDERSTORM ADVISORY FOR CONECUH COUNTY UNTIL 1215 PM CDT... AT 1137 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER I65 AND CR 6...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR... BELLEVILLE...NICHBURG...I65 AND US 84...LOREE...I65 AND AL 83... EVERGREEN...CHINA AND OWASSA THROUGH 1215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 12, 11:41 AM CDT, 1 hour 27 minutes before
ALZ051-121730- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1141 AM CDT THU JUN 12 2003 ...THUNDERSTORM ADVISORY FOR CHOCTAW COUNTY UNTIL 1230 PM CDT... AT 1140 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF EVANSBORO...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR... PARAGON...WATER VALLEY...MELVIN...TOXEY AND HODGEWOOD THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR A PORTION OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Jun 12, 12:07 PM CDT, 1 hour 1 minute before
ALZ055-121745- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1207 PM CDT THU JUN 12 2003 ...THUNDERSTORM ADVISORY FOR MONROE COUNTY UNTIL 1245 PM CDT... AT 1207 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF CLAIBORNE...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR... CLAIBORNE...PERDUE HILL...FINCHBURG...FOUNTAIN AND KEITH THROUGH 1245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 12, 12:54 PM CDT, 14 minutes before
ALZ054-121830- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1254 PM CDT THU JUN 12 2003 ...THUNDERSTORM ADVISORY FOR WILCOX COUNTY UNTIL 130 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF LOWER PEACH TREE...MOVING NORTH AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR... COAL BLUFF...YELLOW BLUFF...ROCKWEST AND CANTON BEND THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:44 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 12, 2:44 PM CDT | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.